Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2018, 6:36 PM CDT for Jasper County, Tyler County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 6:36 PM CDT (23:36 UTC)
- Expired
- May 26, 2018, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 140 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:20 PM CDT | TSTM WND DMG | 9 W Woodville, TX | PUBLIC REPORTED WIDE SWATH OF TREE DAMAGE WEST OF WOODVILLE NEAR US 190 AND COUNTY RD 2175. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WUUS54 KLCH 262336
SVRLCH
TXC241-457-270030-
/O.NEW.KLCH.SV.W.0049.180526T2336Z-180527T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
636 PM CDT SAT MAY 26 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Tyler County in southeastern Texas...
Northwestern Jasper County in southeastern Texas...
* Until 730 PM CDT.
* At 636 PM CDT, a severe thunderstorm was located over Rockland,
moving southwest at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Ebenezer, Rockland, Ivanhoe
and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3106 9456 3105 9449 3103 9447 3110 9414
3109 9414 3053 9423 3053 9454 3101 9466
TIME...MOT...LOC 2336Z 033DEG 31KT 3102 9438
HAIL...1.25IN
WIND...70MPH
$$
Landreneau3 follow-up statements
586
WWUS54 KLCH 262357
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
657 PM CDT SAT MAY 26 2018
TXC241-270007-
/O.CAN.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Jasper TX-
657 PM CDT SAT MAY 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9445
3100 9445 3103 9441 3104 9435 3102 9432
3104 9430 3102 9428 3101 9424 3097 9425
3093 9420 3090 9421 3089 9420 3085 9420
3084 9418 3053 9423 3053 9454 3101 9466
TIME...MOT...LOC 2357Z 036DEG 24KT 3092 9432 3095 9453
$$
TXC457-270030-
/O.CON.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Tyler TX-
657 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR TYLER COUNTY...
At 657 PM CDT, severe thunderstorms were located along a line
extending from near Colmesneil to near Chester, moving southwest at
25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Rockland, Ivanhoe and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9445
3100 9445 3103 9441 3104 9435 3102 9432
3104 9430 3102 9428 3101 9424 3097 9425
3093 9420 3090 9421 3089 9420 3085 9420
3084 9418 3053 9423 3053 9454 3101 9466
TIME...MOT...LOC 2357Z 036DEG 24KT 3092 9432 3095 9453
HAIL...1.75IN
WIND...70MPH
$$
Landreneau460
WWUS54 KLCH 270012
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
712 PM CDT SAT MAY 26 2018
TXC457-270030-
/O.CON.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Tyler TX-
712 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN TYLER COUNTY...
At 712 PM CDT, severe thunderstorms were located along a line
extending from near Woodville to 7 miles south of Chester, moving
southwest at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Woodville, Colmesneil, Warren, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9464 3091 9430 3053 9437 3053 9454
TIME...MOT...LOC 0012Z 023DEG 27KT 3080 9437 3082 9456
HAIL...1.75IN
WIND...70MPH
$$
Landreneau443
WWUS54 KLCH 270024
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
724 PM CDT SAT MAY 26 2018
TXC457-270030-
/O.CON.KLCH.SV.W.0049.000000T0000Z-180527T0030Z/
Tyler TX-
724 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN TYLER COUNTY...
At 724 PM CDT, severe thunderstorms were located along a line
extending from near Woodville to near Alabama-Coushatta Reservation,
moving southwest at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3079 9461 3079 9440 3053 9444 3053 9454
TIME...MOT...LOC 0024Z 033DEG 31KT 3072 9443 3074 9462
HAIL...1.00IN
WIND...60MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:21 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 26, 3:21 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 321 PM CDT Sat May 26 2018 .DISCUSSION... Lots of convection across the local region thanks to a moist unstable airmass in place. Had a 59 mph wind gust in a storm north of Jennings earlier this afternoon. Some of these storms could produce brief gusty winds and heavy rain, reducing visibilities for drivers, and possibly causing some localized flooding temporarily. This activity should wane after sunset tonight. We are expecting one more day of active weather on Sunday. Similar environment as today and yesterday, so there should be some early morning development near the coast, working its way inland in the morning, and covering the remainder of the area in the afternoon. It will not be a complete washout, but more of a hit and miss variety, similar to today. An isolated strong to severe storm is not out of the question. Of course the big story today is the subtropical system Alberto in the southeastern Gulf of Mexico. Per NHC guidance, it will stay well to our east, so it will not be a problem for us locally. We are expecting some outer rainbands possibly reaching as far west as the Atchafalaya Basin, but otherwise after one more wet day on Sunday, we are showing a drying trend through next week, with temperatures warming up into the 90s, even the upper 90s towards the end of the week in east Texas and central Louisiana. In the coastal waters, wouldnt be surprised to see some swells early next week, but with a faster moving system, it may not last too far into the work week. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 91 70 92 / 50 40 10 10 LCH 73 90 73 93 / 20 40 10 10 LFT 72 90 72 91 / 30 40 10 30 BPT 74 91 73 95 / 20 40 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...15
Hazardous weather outlook, May 26, 3:29 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 329 PM CDT Sat May 26 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There will be scattered showers and thunderstorms through the evening hours. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be scattered showers and thunderstorms Sunday. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected. GMZ430-432-435-450-452-455-470-472-475-271100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will produce locally gusty winds and high seas on Sunday. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected.
In the hours before
Special weather statement, May 26, 4:57 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
457 PM CDT SAT MAY 26 2018
TXZ261-262-262230-
Southern Newton TX-Southern Jasper TX-
457 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wrights Settlement, or over Buna, moving southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Buna, Wrights Settlement, Gist and Devils Pocket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3053 9397 3052 9392 3044 9378 3025 9384
3030 9401 3040 9411
TIME...MOT...LOC 2157Z 033DEG 8KT 3044 9392
MMSpecial weather statement, May 26, 5:13 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
513 PM CDT SAT MAY 26 2018
TXZ180-262245-
Tyler TX-
513 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER COUNTY UNTIL
545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodville, Warren, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 9441 3080 9424 3053 9434 3053 9455
3072 9459 3075 9460
TIME...MOT...LOC 2213Z 036DEG 13KT 3080 9438
MMSpecial weather statement, May 26, 5:22 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
522 PM CDT SAT MAY 26 2018
LAZ029-262300-
Avoyelles LA-
522 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AVOYELLES PARISH UNTIL
600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bordelonville to near Slocum. Movement was
southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Mansura,
Brouillette, Big Bend, Lake Ophelia National Wildlife Refuge and
Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3127 9184 3122 9178 3120 9169 3117 9168
3114 9172 3110 9170 3105 9172 3098 9180
3085 9182 3116 9221 3127 9200 3127 9199
3126 9200 3122 9199 3125 9196 3122 9194
3123 9192 3127 9195 3130 9191
TIME...MOT...LOC 2221Z 301DEG 17KT 3111 9197 3127 9168
MMSpecial weather statement, May 26, 5:29 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Lake Charles LA 529 PM CDT SAT MAY 26 2018 TXZ201-216-261-262-262300- Orange TX-Hardin TX-Southern Newton TX-Southern Jasper TX- 529 PM CDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDIN... NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 600 PM CDT... At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near Evadale, moving southwest at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Beaumont, Lumberton, Vidor, Silsbee, Evadale, Pine Forest, Lakeview, Weiss Bluff and Gist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3045 9402 3035 9385 3009 9394 3028 9427 TIME...MOT...LOC 2229Z 034DEG 15KT 3035 9399 MM
Local storm report, May 26, 5:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 ENE WOODVILLE 30.79N 94.39W
05/26/2018 E1.75 INCH TYLER TX PUBLIC
PUBLIC REPORT ESTIMATED GOLF BALL SIZE HAIL NEAR
WOODVILLE.
&&
RACKLEYSpecial weather statement, May 26, 6:02 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT SAT MAY 26 2018
TXZ180-201-259-261-270030-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...HARDIN AND JASPER
COUNTIES UNTIL 730 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms
across East Texas along a line extending from 13 miles north of
Ebenezer to Woodville to near Caney Head. Movement was southwest at
15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Kirbyville, Kountze,
Sour Lake, Colmesneil, Chester, Evadale, Rockland, Warren, Town
Bluff, Thicket, Saratoga, Ebenezer, Fred, Wildwood and Buna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
3116 9391 3095 9386 3032 9390 3024 9404
3024 9412 3021 9410 3018 9417 3017 9427
3012 9430 3010 9441 3011 9460 3049 9472
TIME...MOT...LOC 2301Z 026DEG 15KT 3123 9420 3079 9441 3051 9414
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:16 PM CDT | Special Weather Statement | LCH | Jefferson | 44 min |
| May 26, 4:57 PM CDT | Special Weather Statement | LCH | Orange | 33 min |
| May 26, 5:13 PM CDT | Special Weather Statement | LCH | Tyler | 32 min |
| May 26, 5:29 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
| May 26, 5:32 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Orange | 43 min |
| May 26, 6:02 PM CDT | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 88 min |
| May 26, 6:06 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 24 min |
| May 26, 6:28 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 47 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.